What to do about high sugrs?

By Goddess Latest Reply 2008-11-05 11:29:23 -0600
Started 2008-11-03 04:51:13 -0600

What can you do when you have already taken your med and 2-3 hours later it is still high?

4 replies

caspersmama 2008-11-05 11:29:23 -0600 Report

Do you have any regular fast acting insulin. My Doctor gave me some and a scale to go by just in case I went too high. His high was 250-300. and if I knew I had done every thing right and it was still high I was to use it. Even though I am off my regular 70/30 mix, the Doctor said if sugar got above 250 to take it and document it so we could see if some times for pills needed to be changed. Right now I am taking 2 diabetes pills in the morning, 1 in the afternoon and 1 at night. So we may need to make changes. We will see. But talk to your doctor. You may need to make some changes or add something.

enigmalady777 2008-11-05 00:02:06 -0600 Report

I'm now on insulin, both basal and bolus and if my sugar gets too high because I misjudged how many carbs are on my plate, I am able to take a correction bolus dose to bring the number within normal range.

Fortunately this doesn't happen very often as I am on a low carb diet, but it does happen once in a while.

Likewise, I've only had two hypo episodes since starting insulin that I was able to correct myself.

Prior to going on insulin, being on oral meds only, there was little I could do to bring down my high numbers. The constant presence of the high numbers is what led me and my doctor to decide on adding insulin to my treatment plan.

Avera 2008-11-04 23:50:32 -0600 Report

When that happens it is time to talk to your doctor about increasing or changing your meds. Make sure you tell him if you have been more stressed than usual. Also, if your pain is not under control, you stress, then the sugar count soars. It could be many things. Only you know if you have been eating properly. Get that under control if you haven't. Don't lie to your doctor about that. And insist, if your pain is not manageable, that he give you something to help. You have the right to live as normal a life as possible. Search for the reasons for the high count and take care of it.

Debe Pendice
Debe Pendice 2008-11-03 05:00:32 -0600 Report

A lot of you are on scheduled medication times and dosages. Like you take a certain amount of insulin Breakfast, Lunch and Supper. Same dose everyday at the same time. I am on a sliding scale. I check my BG and than give myself insulin for that reading. I am going on the pump though. I have to wait till these next 2 visits and see whats going on. I now am suppose to start Nov 24th. I hope they don't put it off again. I am really looking foward to using it. I should of did it when it first came out. Because I did so many sports and a lot of swimming, my MD said just back off for now…

Next Discussion: linked??? »